Alert archive / Iowa / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Apr 14, 2012, 10:25 PM CDT for 13 counties in Iowa. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 10:25 PM CDT (03:25 UTC)
- Expired
- Apr 15, 2012, 5:48 AM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
Counties Adair County, IA, Adams County, IA, Audubon County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA, Polk County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
611 WGUS63 KDMX 150325 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1025 PM CDT SAT APR 14 2012 ...ADDITIONAL HEAVY RAINFALL POSSIBLE OVERNIGHT... .ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE AGAIN OVERNIGHT. A WARM FRONT WILL LIFT NORTHWARD ACROSS SOUTHERN PORTIONS OF IOWA OVERNIGHT...HELPING TO PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. MORE THUNDERSTORMS TO THE WEST OF IOWA ARE ALSO EXPECTED TO MOVE INTO IOWA LATER THIS EVENING AND TONIGHT...BRINGING A RENEWED THREAT OF HEAVY RAINFALL. IAZ057>060-070>073-081>083-092-093-151130- /O.NEW.KDMX.FF.A.0001.120415T0325Z-120415T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR 1025 PM CDT SAT APR 14 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS AND POLK. IN SOUTH CENTRAL IOWA...CLARKE...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON AND GUTHRIE. * UNTIL 10 AM CDT SUNDAY * ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE OVERNIGHT. THE GROUND IS STILL RECOVERING FROM THE HEAVY RAINFALL EARLIER THIS AFTERNOON AND EVENING. ANY ADDITIONAL HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. THE THE AREAS WHICH RECEIVED HEAVY RAIN EARLIER THIS AFTERNOON AND EVENING ARE OF MOST CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ZOGG
3 follow-up statements
101 WGUS63 KDMX 150527 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1227 AM CDT SUN APR 15 2012 ...ADDITIONAL THUNDERSTORMS LIKELY OVERNIGHT...HEAVY RAINFALL IS POSSIBLE... .ANOTHER COMPLEX OF THUNDERSTORMS WILL ENTER WESTERN IOWA EARLY THIS MORNING AND CONTINUE PUSHING EAST. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...BRINGING A RENEWED THREAT OF FLASH FLOODING ESPECIALLY FOR LOCATIONS WHICH SAW HEAVY RAINFALL ON SATURDAY AFTERNOON AND EVENING. IAZ057>060-070>073-081>083-092-093-151330- /O.CON.KDMX.FF.A.0001.000000T0000Z-120415T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR 1227 AM CDT SUN APR 15 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS AND POLK. IN SOUTH CENTRAL IOWA... CLARKE...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON AND GUTHRIE. * UNTIL 10 AM CDT THIS MORNING * ADDITIONAL THUNDERSTORMS ARE LIKELY OVERNIGHT. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL. FLASH FLOODING WILL BE A THREAT...ESPECIALLY FOR LOCATIONS WHICH SAW HEAVY RAINFALL ON SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ZOGG
058 WGUS63 KDMX 150918 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 418 AM CDT SUN APR 15 2012 ...THUNDERSTORM THREAT CONTINUES THROUGH THE MID MORNING HOURS...WITH ADDITIONAL HEAVY RAINFALL POSSIBLE... .ANOTHER COMPLEX OF THUNDERSTORMS CONTINUES TO PUSH NORTHEASTWARD FROM NORTHERN MISSOURI. THESE STORMS COULD PRODUCE HEAVY RAINFALL...BRINGING A RENEWED THREAT OF FLASH FLOODING FOR LOCATIONS WHICH SAW HEAVY RAINFALL SATURDAY EVENING. IAZ057>060-070>073-081>083-092-093-151500- /O.CON.KDMX.FF.A.0001.000000T0000Z-120415T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR 418 AM CDT SUN APR 15 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS AND POLK. IN SOUTH CENTRAL IOWA... CLARKE...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON AND GUTHRIE. * UNTIL 10 AM CDT THIS MORNING * ADDITIONAL THUNDERSTORMS ARE LIKELY THROUGH THE MID MORNING HOURS. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL. FLASH FLOODING WILL BE A THREAT...ESPECIALLY FOR LOCATIONS WHICH SAW HEAVY RAINFALL ON SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MJB
126 WGUS63 KDMX 151048 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 548 AM CDT SUN APR 15 2012 ...THREAT FOR HEAVY RAINFALL ENDING THIS MORNING... IAZ057>060-070>073-081>083-092-093-151200- /O.CAN.KDMX.FF.A.0001.000000T0000Z-120415T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR 548 AM CDT SUN APR 15 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED. SHOWERS AND A FEW THUNDERSTORMS REMAIN POSSIBLE THROUGH 8 AM HOWEVER THE THREAT FOR HEAVY RAINFALL HAS ENDED ACROSS THE WATCH AREA. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Apr 14, 10:24 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 14, 10:24 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1024 PM CDT SAT APR 14 2012 .UPDATE PUBLIC DISCUSSION... .SHORT TERM /TONIGHT/... DUE TO HEAVY RAINFALL OVER MUCH OF STERN IOWA AND EXPECTED ADDITIONAL RAIN EXPECTED OVERNIGHT TONIGHT...A FLASH FLOOD WATCH WILL BE ISSUED FOR THE SOUTHERN PORTION OF THE AREA. SOME SEVERE WEATHER WILL STILL BE POSSIBLE WELL INTO THE NIGHT. /REV .PREVIOUS SHORT TERM /TONIGHT/... WARM FRONT WILL LIFT NORTH ACROSS CENTRAL IOWA TONIGHT AND IT WILL BE THE FOCUS OF SEVERE THUNDERSTORMS. TORNADOES ARE MOST LIKELY EARLY ON NEAR THE WARM FRONT WHERE THE SEVERE WEATHER PARAMETERS ARE MAXIMIZED. AS STORMS LIFT NORTHEAST...THEY SHOULD REMAIN SEVERE DUE TO VERY HIGH SHEAR VALUES. HIGH POPS TONIGHT WITH SEVERE WORDING. HAVE HAD REPORTS ABOUT HEAVY RAIN FROM THE STORMS OVER EASTERN NEBRASKA. WOULD THINK AS THE DRY SLOT ARRIVES THIS EVENING DRYING THE MID LEVELS WHICH SHOULD REDUCE PWAT AND GIVEN THE RELATIVE QUICK SPEED OF THE CELLS...FLASH FLOODING SHOULD NOT BE A SIGNIFICANT WIDESPREAD THREAT. .LONG TERM /SUNDAY THROUGH SATURDAY/... COMPLEX BEGINNING TO THE EXTENDED PERIOD WITH LINGERING PRECIPITATION AND SEVERE POTENTIAL WITH LOW PRESSURE PUSHING NORTHEAST. MODELS HAVE COME TO A DECENT AGREEMENT WITH THE TRACK OF THE LOW AND THE TIMING...PUSHING LOW INTO NE/SD/MN/IA BORDER REGION BY 18Z SUNDAY. MODELS ALSO CONTINUE TO DEEPEN LOW AS IT PULLS NORTHEASTWARD. WILL SEE PRECIPITATION LINGERING AHEAD OF FRONTAL BOUNDARY SUNDAY...BEFORE DRY SLOT ARRIVES. HOWEVER...HAVE LEFT CHANCES FOR PRECIPITATION ACROSS CWA SUNDAY AFTERNOON WITH POTENTIAL FOR PEAK HEATING TO DEVELOP THUNDERSTORMS. DECENT CAPE AND GOOD SHEER VALUES COULD LEAD TO SOME SEVERE STORMS SUNDAY AFTERNOON. HOWEVER...BEST CHANCES ARE TO THE NORTH AND EAST ACROSS WISCONSIN AND NE IOWA. ANOTHER MAJOR CONCERN FOR SUNDAY IS WITH SOUTH WINDS. WILL SEE GOOD MIXING...NEARLY UP TO 750MB IF FULL MIXING IS REALIZED. WINDS THROUGH THE MIXED LAYER ARE 50KTS-60KTS...AND COULD SEE MIXING REALIZED AT SURFACE. ESPECIALLY WITH DRY SLOT AND LIKELY CLEARING SKIES. IN ADDITION...LAPSE RATES WILL BE HIGH AND FAVORABLE FOR STRONG WINDS. WILL LIKELY NEED TO SEE A WIND ADVISORY...POSSIBLY A HIGH WIND WARNING FOR PORTIONS OF THE AREA SUNDAY AFTERNOON. WITH CONVECTIVE CONCERNS THROUGH THE OVERNIGHT HOURS HAVE NOT ISSUED WIND HEADLINES WITH THIS PACKAGE. FOR MONDAY....MODELS CONTINUE TO PULL LOW NORTH...BUT HAVE SLOWED TIMING AND DISAGREE ON HOW FAR NORTH LOW REACHES BY 06Z MONDAY. HAVE LEFT CHANCES FOR PRECIPITATION ACROSS NORTHERN IOWA SUNDAY NIGHT WITH POTENTIAL FOR SOME WRAP AROUND PRECIPITATION. HAVE DECREASED CHANCES FOR MONDAY AS LOW CONTINUES TO PULL AWAY FROM REGION. BEHIND LOW COLD TEMPERATURES WILL PUSH IN...WITH 850MB TEMPS NEAR -2 DEGREES C FOR MONDAY AFTERNOON. HAVE CONTINUED COOL TREND FOR MONDAY AND MONDAY NIGHT WITH COLD PUSH OF AIR. MAY NEED FROST/FREEZE HEADLINES FOR OVERNIGHT MONDAY NIGHT ESPECIALLY IN THE NORTH. HOWEVER...SOUTHERLY FLOW RETURNS QUICKLY WITH WARMING TEMPERATURES THROUGH THE END OF THE WEEK. ZONAL FLOW WILL DOMINATE THROUGH THE WEEK WITH A SHORTWAVE PUSHING THROUGH MONDAY NIGHT. HAVE TAKEN OUT PRECIP CHANCES AS BEST MOISTURE REMAINS FURTHER SOUTH ACROSS NORTHERN MO BUT COULD SEE SOME LIGHT RAIN. NEXT BIG SYSTEM WILL COME TOWARDS MID WEEK AS ANOTHER AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN PLAINS. CURRENT TRACK IS ACROSS DAKOTAS/NORTHERN MINNESOTA WITH ASSOCIATED FRONTAL BOUNDARY PUSHING ACROSS IOWA WEDNESDAY. A BRIEF BREAK IN PRECIP BEFORE YET ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN PLAINS AND BRINGS PRECIPITATION CHANCES FOR THE REMAINDER OF THE PERIOD. STILL UNCERTAINTY IN MODELS...AND HAVE LEFT MOSTLY CHANCE AND SLIGHT CHANCE WORDING FOR POPS THROUGH EXTENDED. && .AVIATION...15/00Z NUMEROUS CONCERNS THIS PERIOD...INCLUDING ONGOING TORNADO AND HEAVY RAIN/HAIL THREAT ACROSS THE SOUTH AS LARGE MCS WITH EMBEDDED SUPERCELLS CROSSES SOUTHERN IOWA...MAINLY TIED TO ADVANCING WARM FRONT. AS SYSTEM MOVES NORTH WITH FRONTAL BOUNDARY THIS EVENING... MORE STORMS ARE LIKELY TO FORM ACROSS THE REGION IN THE WARM SECTOR WITH POTENTIAL FOR ADDITIONAL SEVERE WEATHER THROUGH THE NIGHT. ANOTHER LINE OF STORMS SHOULD BEGIN TO DEVELOP TOWARD 12Z AS STRONGER UPPER LEVEL JET MOVES INTO THE REGION. AS THE DRY LINE/FRONT PASS EAST OF THE REGION BY 18Z INTENSE JET WINDS WILL BEGIN TO MIX TO THE SFC SETTING THE STAGE FOR HIGH IMPACT WINDS GUSTING TO NEAR 50KTS ACROSS THE REGION. WITH POTENTIAL SEVERE WEATHER TONIGHT...AIRPORT OPERATIONS CAN EXPECT TO SEE DELAYS AND SIGNIFICANT INTERRUPTIONS AS STORMS PASS THROUGH THE AREA. ALSO... WITH FORECAST WINDS EXPECTED ON SUNDAY...ADDITIONAL PROBLEMS WITH HIGH WIND THREAT WILL BEGIN WEST BY 15Z AND CONTINUE TO ADVANCE TOWARD I35 CORRIDOR BY 17-18Z AND EAST BY 19-20Z. ADDITIONAL DETAILS WILL BE ADDED WITH 06Z PACKAGE AS EVENT UNFOLDS. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN IOWA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ADAIR-ADAMS-AUDUBON-CASS-CLARKE-DALLAS-GUTHRIE-MADISON-POLK-RINGGOLD- TAYLOR-UNION- WARREN. && SHORT TERM...JOHNSON/REV LONG TERM...AWB AVIATION...REV
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 318 PM CDT SAT APR 14 2012 IAZ033-044-045-057-058-070-071-081-082-092-093-152030- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS LINGERING INTO SUNDAY MORNING. THERE ARE ALSO CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. AT THIS TIME THE POTENTIAL FOR SEVERE IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-083>086- 094>097-152030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY. AT THIS TIME THE SEVERE POTENTIAL IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Apr 14, 10:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1004 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG DES MOINES 41.58N 93.62W
04/14/2012 POLK IA PUBLIC
LARGE TREES DOWN NEAR 18TH AND WOODLAWN AND NEAR SHERMAN
HOYT AREA. SIGNIFICANT TREE DAMAGE REPORTED. MEDIA REPORT
RELAYED BY WOI TV.
&&
REVLocal storm report, Apr 14, 10:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1014 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST 4 NNW OSCEOLA 41.09N 93.80W
04/14/2012 E60 MPH CLARKE IA TRAINED SPOTTER
&&
DEROYLocal storm report, Apr 14, 10:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND GST 1 W OSCEOLA 41.03N 93.79W
04/14/2012 E60 MPH CLARKE IA TRAINED SPOTTER
&&
DEROYLocal storm report, Apr 14, 10:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG DES MOINES 41.58N 93.62W
04/14/2012 POLK IA TRAINED SPOTTER
TREE LIMBS DOWN.
&&
DEROYLocal storm report, Apr 14, 10:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1023 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 2 ENE URBANDALE 41.65N 93.71W
04/14/2012 E60 MPH POLK IA TRAINED SPOTTER
&&
DEROYLocal storm report, Apr 14, 10:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD ANKENY 41.72N 93.61W
04/14/2012 POLK IA TRAINED SPOTTER
12 TO 18 INCHES OF WATER FLOWING ACROSS DELAWARE AVENUE
NORTH OF ORALABOR ROAD.
&&
DEROYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:07 PM CDT | Flash Flood Warning | DMX | Adair, Madison | 101 min |
| Apr 14, 7:11 PM CDT | Tornado Warning | DMX | Madison, Union | 19 min |
| Apr 14, 7:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Marion, Union, Warren | 49 min |
| Apr 14, 7:30 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk, Warren | 3 hr |
| Apr 14, 7:32 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Marion, Polk, Warren | 43 min |
| Apr 14, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story | 38 min |
| Apr 14, 7:37 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 23 min |
| Apr 14, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 50 min |
| Apr 14, 8:14 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Mahaska, Marion, Monroe, Warren | 46 min |
| Apr 14, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 57 min |
| Apr 14, 8:43 PM CDT | Flash Flood Warning | DMX | Marshall, Tama | 84 min |
| Apr 14, 8:55 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Marion, Monroe, Ringgold and 2 more | 103 min |
| Apr 14, 8:56 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Wapello | 49 min |
| Apr 14, 9:21 PM CDT | Tornado Warning | DMX | Mahaska | 24 min |
| Apr 14, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 16 min |
| Apr 15, 4:15 AM CDT | High Wind Warning | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 19 more | 16 hr |
| Apr 15, 4:15 AM CDT | Wind Advisory | DMX | Appanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 29 more | 33 hr |
Nearby
Flash Flood Watches in Iowa, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.